Article Text

PDF

Neuroleptic induced parkinsonism: MRI findings in relation to clinical course after withdrawal of neuroleptic drugs.
  1. V Bocola,
  2. G Fabbrini,
  3. A Sollecito,
  4. C Paladini,
  5. N Martucci
  1. Casa di Cura Villa Pini D'Abruzzo', Chieti, Italy.

    Abstract

    Parkinsonism is a common complication of neuroleptic drug use; however, the pathophysiology of the persistence of parkinsonian symptoms after withdrawal of neuroleptic drugs is poorly understood. Twenty patients with neuroleptic induced parkinsonism were studied by high field MRI. Persistence of symptoms was associated with different findings depending on the age of the patients--namely, putaminal hypointensity in young patients and striatal hyperintensities in old patients. High field MRI may be useful in identifying patients at higher risk for neuroleptic induced parkinsonism.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.